Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 43, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jan 18, 2020, 5:37 PM CST for Reynolds County, Missouri. It took effect at Jan 18, 2020, 5:51 PM CST. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 18, 2020, 5:37 PM CST (23:37 UTC)
- In effect from
- Jan 18, 2020, 5:51 PM CST
- Expired
- Jan 19, 2020, 1:44 AM CST
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 7.97 ft at Jan 18, 2020, 8:00 PM CST.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
590
WGUS43 KLSX 182337
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
537 PM CST Sat Jan 18 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Black River near Annapolis
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-192336-
/O.NEW.KLSX.FL.W.0043.200118T2351Z-200120T2136Z/
/ANNM7.1.ER.200118T2351Z.200119T0600Z.200119T1536Z.NO/
537 PM CST Sat Jan 18 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Black River near Annapolis
* until Monday afternoon.
* At 5:15 PM Saturday the stage was 7.6 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this
afternoon and crest near 9.0 feet by after midnight tonight. The
river is forecast to fall below flood stage by tomorrow late
morning.
* Impact: At 9.0 feet...County Road 372 will begin flooding near this
height.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/19 01/20 01/21 01/22 01/23
Black River
Annapolis 8.0 7.57 8.6 5.9 5.4 5.2
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$1 follow-up statement
612
WGUS83 KLSX 190744
FLSLSX
Flood Statement
National Weather Service St Louis MO
144 AM CST Sun Jan 19 2020
...The flood warning is cancelled for the following river in
Missouri...
Black River near Annapolis
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-190814-
/O.CAN.KLSX.FL.W.0043.000000T0000Z-200120T2136Z/
/ANNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
144 AM CST Sun Jan 19 2020
The Flood Warning is cancelled for
the Black River near Annapolis.
* At 1:15 AM Sunday the stage was 7.6 feet.
* Flood stage is 8.0 feet.
* The river crested below flood stage at 8.0 feet. The river will
fall to 5.6 feet by Monday morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/19 01/20 01/21 01/22 01/23
Black River
Annapolis 8.0 7.63 7.1 5.6 5.4
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 18, 3:21 PM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Jan 18, 3:21 PM CST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
321 PM CST Sat Jan 18 2020
.SHORT TERM... (Through Late Sunday Night)
Issued at 311 PM CST Sat Jan 18 2020
Strong and gusty winds continue this afternoon due to the tight
surface pressure gradient between the deep surface low over MI and
the surface ridge building into the Plains. Will only see a gradual
decrease in winds speeds tonight and Sunday. These strong west-
northwest winds will continue to bring much colder air into our
region. The sky should continue to slowly clear from west to east
late this afternoon and this evening as colder and drier air
advects into the area. Lows tonight will be about 10 to 15
degrees below normal. The combination of the very cold lows
tonight and the winds will result in wind chills dropping to
around 15 below zero across parts of northeast MO and west central
IL by early Sunday morning. Will issue a Wind Chill Advisory late
tonight and Sunday morning across this area due to the bitterly
cold wind chills forecast. The snow/sleet cover on the ground in
this area will also lead to slightly colder temperatures. The cold
conditions will continue Sunday and Sunday night with continued
northwesterly upper level flow and as the 1045 mb surface ridge,
very cold air mass over the northern Plains slowly builds
southeastward into MO. Even colder low temperatures are expected
Sunday night, mainly in the singe digits, although the winds will
diminish by this time.
GKS
.LONG TERM... (Monday through Next Saturday)
Issued at 311 PM CST Sat Jan 18 2020
The models are consistent that a strong northwest flow shortwave
will drop southward through our area Monday afternoon and
evening. Although the surface/boundary layer will continue to be
dry with surface ridging over our area, it appears that there
will likely be at least flurries ahead of this shortwave on
Monday and Monday evening. Could not rule out a brief period of
light snow Monday afternoon and evening, mainly across central
and southeast MO leading to a dusting of snow accumulation. Will
see the start of a warming trend by Tuesday afternoon due to
rising upper level heights, and as the surface wind becomes
southerly as the surface ridge finally shifts east of the region.
The chance of precipitation will return to much of the forecast
area by Wednesday night as south-southwesterly winds bring
increasing low level moisture into our area ahead of an
approaching upper level trough. The chance of precipitation will
continue for the remainder of the work week as an upper level low
and associated surface low shift eastward through our area. The
operational GFS model is further north with the track of the
surface low which would favor a precipitation type of mainly
liquid rain, while the ECMWF model is further south with the path
of the surface low which would favor a wintry mix. For now will
lean toward the warmer model solution, but there still may be a
wintry mix during the late night and early morning hours, mainly
across northeast MO and west central IL.
GKS
&&
.AVIATION... (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1047 AM CST Sat Jan 18 2020
Strong and gusty west-northwest winds can be expected this
afternoon due to a tight surface pressure gradient between the
deep surface low over the Great Lakes region and the surface ridge
building into the Plains. Will only see a slight and gradual weakening
of the sustained wind speed and gusts tonight and Sunday. The
MVFR cloud ceiling at the taf sites should clear out from west to
east later this afternoon into this evening. COU should improve to
VFR late this afternoon with UIN and the St Louis metro area
going VFR by early evening.
SPECIFICS FOR KSTL: Strong and gusty west-northwest winds can be
expected this afternoon due to a tight surface pressure gradient
between the deep surface low over the Great Lakes region and the
surface ridge building into the Plains. Will only see a slight and
gradual weakening of the sustained wind speed and gusts tonight
and Sunday. The MVFR cloud ceiling should clear out from west to
east later this afternoon into this evening. STL should improve
to VFR by early evening.
GKS
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 13 21 10 21 / 0 0 0 5
Quincy 4 12 2 14 / 0 0 0 10
Columbia 12 22 7 19 / 0 0 0 20
Jefferson City 14 24 8 21 / 0 0 0 20
Salem 14 22 11 24 / 0 0 0 5
Farmington 17 28 10 25 / 0 0 0 5
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Chill Advisory from midnight tonight to noon CST Sunday for
Knox MO-Lewis MO.
IL...Wind Chill Advisory from midnight tonight to noon CST Sunday for
Adams IL-Brown IL.
&&
WFO LSXHazardous weather outlook, Jan 18, 3:34 PM CST, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 334 PM CST Sat Jan 18 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-192145- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 334 PM CST Sat Jan 18 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Wind chills of 15 degrees below zero are expected across parts of northeast Missouri and west-central Illinois late tonight. A Wind Chill Advisory is in effect for this area late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Wind chills of 15 degrees below zero are expected across parts of northeast Missouri and west-central Illinois Sunday morning. A Wind Chill Advisory is in effect for this area Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. GKS
In the hours before
Local storm report, Jan 18, 11:56 AM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 AM CST SAT JAN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW STEFFENVILLE 39.97N 91.89W
01/18/2020 M0.3 INCH LEWIS MO CO-OP OBSERVER
CO-OP OBSERVER STATION SFFM7 STEFFENVILLE.
0700 AM SNOW EDINA 40.17N 92.17W
01/18/2020 M0.9 INCH KNOX MO CO-OP OBSERVER
CO-OP OBSERVER STATION EDNM7 EDINA.
1213 PM SNOW EDINA 40.17N 92.17W
01/17/2020 M0.7 INCH KNOX MO CO-OP OBSERVER
MIX OF SNOW AND SLEET.
0500 AM SNOW 1 NE VANDALIA 39.32N 91.48W
01/18/2020 M1.0 INCH AUDRAIN MO CO-OP OBSERVER
CO-OP OBSERVER STATION VNDM7 0.6 NE
VANDALIA.
&&Local storm report, Jan 18, 1:18 PM CST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
118 PM CST SAT JAN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 AM HEAVY RAIN 3 E HIGHLAND 38.73N 89.63W
01/18/2020 M2.06 INCH MADISON IL PUBLIC
&&
TESLocal storm report, Jan 18, 1:22 PM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
122 PM CST SAT JAN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM NON-TSTM WND GST 4 N ORCHARD FARMS 38.93N 90.43W
01/18/2020 M47 MPH ST. CHARLES MO ASOS
ASOS STATION KSET ST. CHARLES.
0835 AM NON-TSTM WND GST 2 NNW WOODSON TERRACE 38.75N 90.37W
01/18/2020 M46 MPH ST. LOUIS MO ASOS
ASOS STATION KSTL ST LOUIS LAMBERT
INTERNATIONAL AIRPORT.
1204 PM NON-TSTM WND GST 4 SW COLUMBUS 39.95N 91.20W
01/18/2020 M44 MPH ADAMS IL ASOS
ASOS STATION KUIN QUINCY REGIONAL
AIRPORT-BALDWIN FIELD.
0819 AM NON-TSTM WND GST 3 WNW CLARKSON VALLEY 38.65N 90.65W
01/18/2020 M43 MPH ST. LOUIS MO ASOS
ASOS STATION KSUS SPIRIT OF ST LOUIS
AIRPORT.
1247 PM NON-TSTM WND GST 3 WNW GRANVILLE 39.59N 92.14W
01/18/2020 M42 MPH MONROE MO MESONET
MESONET STATION AU993 HOLLIDAY.
0629 AM NON-TSTM WND GST 3 NE JEFFERSON CITY 38.60N 92.15W
01/18/2020 M40 MPH CALLAWAY MO ASOS
ASOS STATION KJEF JEFFERSON CITY.
1030 AM NON-TSTM WND GST 7 SE COLUMBIA 38.90N 92.22W
01/18/2020 M40 MPH BOONE MO MESONET
MESONET STATION MOA18 7 ESE COLUMBIA.
1115 AM NON-TSTM WND GST 2 ESE VANDIVER 39.15N 91.82W
01/18/2020 M40 MPH AUDRAIN MO AWOS
AWOS STATION KMYJ MEXICO.
1252 PM NON-TSTM WND GST 1 SE SCOTT AFB 38.53N 89.83W
01/18/2020 M40 MPH ST. CLAIR IL AWOS
AWOS STATION KBLV SCOTT AIR FORCE BASE.
1250 PM NON-TSTM WND GST 1 SSE BETHALTO 38.88N 90.03W
01/18/2020 M40 MPH MADISON IL AWOS
AWOS STATION KALN ST LOUIS REGIONAL AIRPORT.
1235 PM NON-TSTM WND GST 4 NE ASHLAND 38.82N 92.22W
01/18/2020 M39 MPH BOONE MO ASOS
ASOS STATION KCOU COLUMBIA.
1040 AM NON-TSTM WND GST 1 WSW VANDALIA 39.30N 91.51W
01/18/2020 M39 MPH AUDRAIN MO MESONET
MESONET STATION MOA17 1 WSW VANDALIA.
&&Local storm report, Jan 18, 1:52 PM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
152 PM CST SAT JAN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN CATAWISSA 38.43N 90.78W
01/18/2020 M1.56 INCH FRANKLIN MO TRAINED SPOTTER
&&
MFThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 2:07 AM CST | River Flood Warning | LSX | Osage | 18 hr |
| Jan 18, 2:31 AM CST | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 3 hr |
| Jan 18, 7:07 AM CST | River Flood Warning | LSX | Saint Charles | 13 hr |
| Jan 18, 9:04 AM CST | River Flood Warning | LSX | Lincoln | 17 hr |
| Jan 18, 10:34 AM CST | River Flood Warning | LSX | Crawford, Washington | 33 hr |
| Jan 18, 11:33 AM CST | River Flood Warning | LSX | Gasconade, Montgomery | 50 hr |
| Jan 18, 11:33 AM CST | River Flood Warning | LSX | Gasconade, Montgomery | 68 hr |
| Jan 18, 12:13 PM CST | River Flood Warning | LSX | Cole | 23 hr |
| Jan 18, 1:28 PM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 45 hr |
| Jan 18, 3:26 PM CST | Wind Chill Advisory | LSX | Knox, Lewis | 20 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.